low blood sugar

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 184
   Posted 6/17/2009 8:03 PM (GMT -7)   
I had prednisone induced diabetes and was on insulin...i have no been on insulin but on Rowansa and Lialda for my Ulcerative Colitis...now 2 hours after i eat and my resting blood sugar is between 55-70...anyone have any ideas of why?

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 6/17/2009 11:42 PM (GMT -7)   
Not eating enought Carbs?? Men 5-6 units of carbs. Women 3-4 units of carbs. Both are per meal. I am female, I eat my 3 unit cuz then I have 1 unit for snacks. 1 unit= 15 carbs SUBTRACTED the dietary fiber. I get low at work all the time, I'm a live in nanny during the days I work. THis work household tends to only have fruits and veggies and everything real healthy. Not that its bad, I love it. I just dont get enough carbs and I constantly get low!
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5406
   Posted 6/18/2009 10:05 AM (GMT -7)   
turnpkegates, are you saying you are not on insulin now?  If you are not taking any insulin or any other meds for diabetes, then, yes, your post-prandial results are very low.  Could it be other medication that you're taking that is causing the low blood sugar?  When did you go off the insulin (if you did go off)?  If you haven't been taking any insulin or other diabetes meds for some time, and if others meds that you're on are not causing low blood sugar, then I think it's time to ask your doctor to find out what's going on.  Yes, eating more carbs like bread, pasta, potatoes can help bring it up but that's a temporary fix.  You need to find out why it's going that low.

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 6/18/2009 4:24 PM (GMT -7)   
You may also have malabsorption issues with the UC. My daughter has Crohns and when everything is "going right thru" her she switches over to our juicer for some of her foods. Seems to help when the fiber isn't in the way for the fruits and veggies. Just my 2¢.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 184
   Posted 6/18/2009 10:46 PM (GMT -7)   
I am not on any insulin or diabetes medicane...i will eat candy or something high in sugar and than in 2 hours i have really low blood sugar...not sure what medicane cause low blood sugar...what are some other reasons for something like this to happen?

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 6/21/2009 10:44 AM (GMT -7)   
You may have reactive hypoglycemia. This is an over response of your pancreas to the presence of glucose in the blood. Your body puts out too much insulin to cover the glucose and your blood sugar plummets. IF this is the case you may be headed toward full blown diabetes in the future.

I would strongly recommend that you get an appointment with an endocrinologist and stop eating any carbs/sugars by themselves. ALWAYS pair high carb/sugar foods with some fat and protein. This may help.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 6/22/2009 5:58 AM (GMT -7)   
Are you still on the pred? I have the same issues. If I drink OJ for a low, I can go lower instead of raising my blood sugar. Pred really messes up your body. Talk to your doctor and see what he/she recommends. Don't eat sweets alone as that could drop me to the 40's quick. Take care:)
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:12 AM (GMT -7)
There are a total of 2,734,769 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151352 registered members. Please welcome our newest member, dillon91750.
361 Guest(s), 8 Registered Member(s) are currently online.  Details
ResilienceR, TOOTY, Lymepilot, tickcheckguy, 1000Daisies, smlafleur, Ineedhelp, ChickenArise


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer